MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5532-G-209
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following devices were also listed in this report: triathlon ps fem comp #2r-cem; cat# 5515f202; lot# btd2e.Tri ts baseplate size 2; cat# 5521-b-200; lot# abs3aa.Triathlon symmetric x3 patella; cat# 5550-g-339; lot# hy7p.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient reported that her triathlon knee implant have a clunking sensation while walking.Patient is nine weeks post surgery.Patient stated that her knee feels great, but she does notice a clunking sensation when she walks.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding an audible noise involving a triathlon insert was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as no product was returned.It remains implanted.Medical records received and evaluation: the medical review indicated: there is no follow-up subsequent to october 23, 2017 and no confirmation of ¿clunking sensation¿ or description of findings on physical examination.The two likely causes of a post-operative total knee arthroplasty clunking are either related to the ps tibial insert post or the patella subluxation.Both of these may resolve with restoration of muscle strength around the knee.There is no evidence that factors of faulty component design, manufacturing or materials are responsible for this clinical situation.Device history review: indicate all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: the medical review indicated: there is no follow-up subsequent to october 23, 2017 and no confirmation of ¿clunking sensation¿ or description of findings on physical examination.The two likely causes of a post-operative total knee arthroplasty clunking are either related to the ps tibial insert post or the patella subluxation.Both of these may resolve with restoration of muscle strength around the knee.There is no evidence that factors of faulty component design, manufacturing or materials are responsible for this clinical situation.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7129202
Report Number0002249697-2017-03617
Device Sequence Number11212346
Product Code MBH
UDI-Device Identifier07613327046205
UDI-Public07613327046205
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2017
Device Catalogue Number5532-G-209
Device Lot NumberD72DWH
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2017
Supplement Date Received by Manufacturer01/23/2018
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient Weight62